MAUDE Adverse Event Report: COOK ENDOSCOPY THE WEB EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY THE WEB EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Catalog Number WEB-2X4
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sohendra lithotriptor handle.Investigation evaluation: our evaluation of the product said to be involved determined that the sheath has separated from the rest of the device.The sheath separated from the rest of the device and was returned alone.The returned sheath is 206 cm in length and the proximal end appears to have been cut/torn with wire cutters.Half of this cut/torn edge appears slightly crushed with an angled smooth edge (possibly cut by wire cutters), while the other half of this edge appears jagged (possibly torn after the initial half cut was made).The other end of the sheath (distal end) does not appear to be cut or flared, the edge is straight and smooth.Per the instructions for use of the soehendra lithotriptor, the user is to do the following: "slightly kink basket wire and sheath below handle and reinforcement sheath.Using wire cutters, cut handle off basket.Do not remove sheath from basket wire." based on the manufacturing drawing, the sheath has a length of 250 cm and a flare on the proximal end (within the handle of the extraction basket).Since no flare was found on the returned sheath, it is unlikely that the sheath was cut/torn near the distal end.A returned sheath length of 206 cm indicates that the sheath was likely cut/torn near the proximal flared end of the device at approximately 44 cm, which is approximately 16 cm from the end of the handle.The reinforcement sheath extends approximately 17 cm from the end of the handle.The returned sheath appears to have been cut by wire cutters per the instructions for use.There are numerous large kinks in the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: we could not conduct a complete investigation due to the condition of the returned device said to be involved.Only the sheath of the device was returned.Prior to distribution, all the web extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure on a patient of unknown age and gender, the physician used a cook the web extraction basket.The plastic sheath separated from the wires while cranking down on the sohendra lithotripter.The physician removed [the device] with no harm to the patient and was able to use another of the same device to complete the procedure.The cook representative provided the following clarification on (b)(6) 2016: while cranking down on the handle or lithotripsy crank, the plastic sheath separated i.E.Cut and dug into the lithotripsy wire.The customer cut the plastic from the handle which was not where the problem was.The problem was that the distal end where the basket was trying to crush the stone.It [the basket] had cut into the plastic at the distal end.

Brand Name
THE WEB EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5447138
Report Number1037905-2016-00025
Device Sequence Number988561
Product Code FFL
UDI-Device Identifier00827002227767
UDI-Public(01)00827002227767(17)180825(10)W3613121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberWEB-2X4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/21/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2016
Initial Report FDA Received Date02/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1